Georgia, 2011Lightning Strikes and Heavy Rain in Georgia, August 6, 2011
August 6, 2011 · NWS FFC · 3 events in 2 counties and zones
The summertime pattern continued. A quasi-stationary front remained across north Georgia and extended westward into the mid-south.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The summertime pattern continued. A quasi-stationary front remained across north Georgia and extended westward into the mid-south. A strong subtropical ridge also remained across the south, anchored in north Texas. The upper ridge had retrograded slightly from the previous day allowing slightly more active northwest flow to evolve across the southeastern states. A hot, very moist, unstable air mass remained in place across Georgia. Scattered to numerous thunderstorms developed across west central Georgia during the late morning and early afternoon and propagated on outflow boundaries northward and eastward across much of north and east Georgia. Although very few of these storms reached severe limits, frequent to excessive cloud-to-ground lightning was noted with many of these storms, as well as locally very heavy rain on the order of two to three inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 6, 2:30 PM EST, 1 hour earlier.
Area forecast discussion, Aug 6, 2:30 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT SAT AUG 6 2011
.SHORT TERM /TONIGHT THROUGH MONDAY/...
SOME HINT AT AN UPPER DISTURBANCE INFLUENCING N GA WITH A SURFACE
TROUGH AFFECTING CENTRAL GA ALONG WITH AFTERNOON INSTABILITY CAUSING
SCATTERED SHOWERS AND STORMS THIS AFTERNOON. CONVECTION GENERALLY
EXPECTED TO DIMINISH AND DISSIPATE WITH THE LOSS OF DAYTIME
HEATING.
A SUMMERTIME AIRMASS IS EXPECTED TO CONTINUE THROUGH MONDAY WITH
MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AS A SURFACE
TROUGH CONTINUES ACROSS THE AREA. THE SOUTH EDGE OF THE WESTERLIES
CREEPS CLOSE TO N GA SUNDAY AND MONDAY AND N GA MAY BE SOMEWHAT OF A
TARGET FOR SUNDAY AS AN UPPER SHORTWAVE MOVES TO/ACROSS THE AREA AND
THE GFS/NAM ARE NOT OVERLY CONSISTENT WITH THIS. THIS COULD BE A
SIMILAR SITUATION FOR MONDAY BUT THE GFS AND NAM ARE EVEN MORE
INCONSISTENT WITH UPPER DISTURBANCES.
WARM AIRMASS CONTINUING AND HIGH TEMPERATURES WILL BE HIGHLY
DEPENDENT ON CLOUD COVER AND CONVECTION. GENERALLY FAVORED A BLEND
OF THE MAV/MET OR THE COOLER MET. THE HEAT ADVISORY WILL CONTINUE
FOR SUNDAY FOR PARTS OF CENTRAL GEORGIA AND MAY BE NEEDED FOR MONDAY.
.LONG TERM /TUESDAY THROUGH SATURDAY/...
MODELS INDICATING A FRONT COULD GET INTO N GA IN THE TUESDAY TO
WEDNESDAY TIMEFRAME AND FALL INTO THE SURFACE TROUGH THAT HAS BEEN
GENERALLY ACROSS CENTRAL GA. THE SOUTHERN EDGE OF THE WESTERLIES
WILL CONTINUE CLOSE TO N GA UNTIL MAYBE FRIDAY/SATURDAY. THIS WILL
GENERALLY CONTINUE THE CHANCES FOR MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS.
&&
.CLIMATE...
RECORDS FOR 08-06
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 1930 75 1917 76 1981 58 1948
1915
1912
KATL 100 1980 66 1894 77 1980 58 1948
KCSG 100 1980 81 2001 78 1987 60 1948
1975
1961
KMCN 101 1980 78 1932 77 1954 59 1948
1953
RECORDS FOR 08-07
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 101 2007 75 1904 76 1918 58 2004
1930 1948
1925 1915
KATL 101 1980 72 1904 78 1980 60 1948
1935
KCSG 100 1980 79 1974 77 2007 58 1950
2002
KMCN 100 2007 81 1904 76 1987 60 1950
1980 1943
RECORDS FOR 08-08
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 2007 75 1989 75 2007 57 2004
1987
1981
KATL 102 1980 71 1904 82 2007 61 2004
1897 1904
KCSG 100 2006 81 1989 78 1999 61 1950
KMCN 102 2007 75 1897 77 2007 56 2004
1907
RECORDS FOR 08-09
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 105 2007 74 1997 78 2007 60 2004
1989
KATL 103 2007 73 1997 79 2007 59 1976
KCSG 100 2007 80 1997 79 2007 61 1950
KMCN 103 2007 77 1989 78 2007 61 2004
2002
RECORDS FOR 08-10
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 104 2007 74 1970 77 1987 60 1953
KATL 103 2007 75 2004 78 2007 61 1990
1898 1953
1879
KCSG 104 2007 78 2004 79 1983 62 1953
KMCN 105 2007 76 2004 76 2007 60 2002
1927
RECORDS FOR 08-11
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 2007 72 1970 79 2007 60 1989
KATL 100 2007 73 1970 81 2007 62 1917
1890
1879
KCSG 103 2007 78 1970 81 2007 63 1954
KMCN 101 2007 79 1970 78 2007 60 2002
1922
RECORDS FOR 08-12
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 104 1925 73 1970 75 1934 61 1967
KATL 98 1999 73 1940 80 1881 59 1890
1957 1922
KCSG 101 1999 81 2008 77 2010 65 1989
2004
KMCN 102 1925 74 1919 77 1925 62 1967
&&
.AVIATION...
18Z UPDATE...
SHRA/TSRA POPPING UP ACROSS THE AREA THIS AFTERNOON. CSG IS THE ONLY
SITE BEING AFFECTED AT THE MOMENT BUT EXPECTING ALL SITES TO GET
SOME PRECIP BEFORE TONIGHT IS OVER. CEILINGS ILL BE MVFR-VFR
THROUGH TONIGHT WITH SOME PATCHY MORNING FOG AFFECTING VSBYS ALSO.
WINDS WILL BE MAINLY OUT OF THE WEST TO NORTHWEST IN THE 5-10KT
RANGE. WILL SEE SOME PERIODS OF VRB DIRECTIONS ON THE WINDS AS
OUTFLOW BOUNDARIES FROM CONVECTIVE DEVELOPMENT TRAVERSE THE AREA.
//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM ON ALL ELEMENTS.
01
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 73 96 75 99 / 30 50 20 30
ATLANTA 74 93 76 94 / 30 50 20 40
BLAIRSVILLE 69 89 72 90 / 30 60 30 30
CARTERSVILLE 71 92 73 93 / 30 50 30 40
COLUMBUS 76 95 77 94 / 30 30 20 40
GAINESVILLE 73 92 75 95 / 30 50 30 30
MACON 74 96 75 96 / 30 30 20 40
ROME 73 92 75 94 / 30 50 30 40
PEACHTREE CITY 72 93 75 94 / 30 50 20 40
VIDALIA 75 96 76 96 / 30 30 20 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT SUNDAY FOR THE FOLLOWING ZONES:
BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...DODGE...
DOOLY...EMANUEL...GLASCOCK...HOUSTON...JEFFERSON...JOHNSON...
LAURENS...MACON...MARION...MONTGOMERY...MUSCOGEE...PEACH...
PULASKI...SCHLEY...STEWART...SUMTER...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TWIGGS...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKINSON.
&&
BDLHazardous weather outlook, Aug 6, 5:05 AM EST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 AM EDT SAT AUG 6 2011
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
605 AM EDT SAT AUG 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL AND EASTERN
GEORGIA. SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TODAY
ACROSS NORTH AND CENTRAL GEORGIA.
.SYNOPSIS...
THE REMNANTS OF A WEAK BOUNDARY REMAIN SITUATED ACROSS NORTH
GEORGIA. THE COMBINATION OF THIS BOUNDARY AND A WEAK UPPER LEVEL
DISTURBANCE MOVING ACROSS THE TENNESSEE VALLEY TODAY...WILL
PROVIDE A FOCUS FOR SCATTERED TO NUMEROUS THUNDERSTORM DEVELOPMENT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE HEAT INDEX VALUES OF 105 TO 110 THIS
AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND EASTERN
GEORGIA. FOR MORE INFORMATION...PLEASE REFER TO THE LATEST HEAT
ADVISORY. THE PRIMARY HAZARDS IN THUNDERSTORMS WILL BE GUSTY
WINDS...CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL.
.DISCUSSION...
HIGH PRESSURE RIDGE ALOFT REMAINS ENTRENCHED ACROSS THE
SOUTH...RESULTING IN HOT TEMPERATURES ACROSS THE AREA. AREAS
GENERALLY SOUTH OF A LINE FROM COLUMBUS...TO MACON...TO WARRENTON
CAN EXPECT TO SEE ANOTHER DAY WITH AFTERNOON AND EVENING HEAT
INDEX VALUES BETWEEN 105 AND 110. ALTHOUGH THE HIGH PRESSURE RIDGE
HAS MAINTAINED ITS HOLD OVER THE SOUTHEAST...A WEAK FRONTAL
BOUNDARY ACROSS NORTH GEORGIA AND AN UPPER LEVEL DISTURBANCE
PUSHING THROUGH THE TENNESSEE VALLEY WILL PROVIDE A FOCUS FOR
THUNDERSTORM DEVELOPMENT TODAY...WITH MODELED CAPE BETWEEN 1000
AND 2000 J/KG...AND LIFTED INDEX VALUES BETWEEN -2 AND -4. HIGHEST
THUNDERSTORM POTENTIAL IS GENERALLY ACROSS EXTREME NORTHEAST
GEORGIA...ALONG AND NORTH OF A LINE FROM ETON TO HELEN. DEVELOPING
STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. WITH
PRECIPITABLE WATER VALUES AROUND 2 INCHES...HEAVY RAIN CAN BE
EXPECTED AND COULD RESULT IN PONDING ON ROADWAYS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 6, 1:39 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EDT SAT AUG 6 2011
GAZ053-061915-
239 PM EDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WEST AND
CENTRAL COWETA COUNTY UNTIL 315 PM EDT...
AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PLANT YATES TO 6 MILES SOUTHWEST OF
NEWNAN...MOVING EAST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WEST AND CENTRAL COWETA COUNTY THROUGH 315 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLANT
YATES...ARNCO-SARGENT...MADRAS...DUNAWAY GARDENS...ROSCOE...MORELAND
AND NEWNAN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3344 8495 3344 8492 3348 8489 3350 8485
3349 8474 3328 8472 3329 8492 3339 8496
TIME...MOT...LOC 1839Z 270DEG 5KT 3351 8491 3340 8491
3332 8487Special weather statement, Aug 6, 1:54 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 PM EDT SAT AUG 6 2011
GAZ061-074-061945-
254 PM EDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN NORTH
WASHINGTON AND EXTREME SOUTHEAST HANCOCK COUNTIES UNTIL 345 PM EDT...
AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LINTON...MOVING NORTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
NORTH WASHINGTON AND EXTREME SOUTHEAST HANCOCK COUNTIES THROUGH 345
PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LINTON...WARTHEN AND HAMBURG STATE PARK. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3326 8282 3306 8269 3302 8296 3310 8303
TIME...MOT...LOC 1854Z 240DEG 11KT 3307 8295
Special weather statement, Aug 6, 2:11 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 PM EDT SAT AUG 6 2011
GAZ053-061945-
311 PM EDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND FRQUENT
LIGHTNING IN CENTRAL AND EASTERN COWETA COUNTY UNTIL 345 PM EDT...
AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DUNAWAY GARDENS TO NEWNAN...MOVING EAST AT
5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS CENTRAL AND EASTERN COWETA COUNTY THROUGH 345 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ARNCO-SARGENT...DUNAWAY GARDENS...NEWNAN...THOMAS
CROSSROADS...CANNONGATE...MADRAS...TURIN AND SHARPSBURG. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3350 8467 3339 8463 3326 8464 3332 8486
3341 8485 3348 8489
TIME...MOT...LOC 1911Z 270DEG 4KT 3346 8481 3340 8478
3334 8481Special weather statement, Aug 6, 2:42 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT SAT AUG 6 2011
GAZ053>056-067-062015-
342 PM EDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS AND FREQUENT
LIGHTNING IN SPALDING...MERIWETHER...COWETA...FAYETTE AND CLAYTON
COUNTIES UNTIL 415 PM EDT...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM INMAN TO 6 MILES WEST OF HARALSON...MOVING
EAST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WESTERN SPALDING...NORTHERN MERIWETHER...EASTERN
COWETA...FAYETTE AND CLAYTON COUNTIES THROUGH 415 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PEACHTREE
CITY...SHARPSBURG...TURIN...BIRDIE...VAUGHN...ZETELLA...DIGBEY...JW
SMITH RESERVOIR...LAKE HORTON...INMAN...WOOLSEY...BROOKS...STARRS
MILL...HARALSON AND SENOIA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
&&
LAT...LON 3339 8472 3345 8436 3321 8436 3320 8439
3321 8445 3320 8446 3318 8450 3317 8453
3318 8474
TIME...MOT...LOC 1942Z 285DEG 3KT 3341 8441 3337 8462
3324 8467Special weather statement, Aug 6, 2:43 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT SAT AUG 6 2011
GAZ053>056-067-062015-
343 PM EDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS AND FREQUENT
LIGHTNING IN SPALDING...MERIWETHER...COWETA...FAYETTE AND CLAYTON
COUNTIES UNTIL 415 PM EDT...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM INMAN TO 6 MILES WEST OF HARALSON...MOVING
EAST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS WESTERN
SPALDING...NORTHERN MERIWETHER...EASTERN COWETA...FAYETTE AND
CLAYTON COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE PEACHTREE CITY...SHARPSBURG...TURIN...BIRDIE...
VAUGHN...ZETELLA...DIGBEY...JW SMITH RESERVOIR...LAKE
HORTON...INMAN...WOOLSEY...BROOKS...STARRS MILL...HARALSON AND
SENOIA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3339 8472 3345 8436 3321 8436 3320 8439
3321 8445 3320 8446 3318 8450 3317 8453
3318 8474
TIME...MOT...LOC 1942Z 285DEG 3KT 3341 8441 3337 8462
3324 8467Special weather statement, Aug 6, 3:01 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
401 PM EDT SAT AUG 6 2011
GAZ054>057-068-062030-
401 PM EDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS AND FREQUENT
LIGHTNING IN SPALDING...PIKE...FAYETTE...HENRY AND CLAYTON COUNTIES
UNTIL 430 PM EDT...
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JW SMITH RESERVOIR TO HOLLONVILLE...MOVING
EAST AT 5 MPH.
WIND GUSTS OF 35 MPH AND FREQUENT LIGHTNING ARE LIKELY AS THESE
STORMS MOVE ACROSS SPALDING...EXTREME NORTHERN
PIKE...FAYETTE...HENRY AND CLAYTON COUNTIES THROUGH 430 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
HOLLONVILLE...VAUGHN...JW SMITH RESERVOIR...WILLIAMSON...BIRDIE...
EXPERIMENT...HIGHLAND MILLS...ZETELLA...ROVER...SUNNY
SIDE...GRIFFIN...ATLANTA MOTOR SPEEDWAY...HAMPTON AND LOVEJOY.
&&
LAT...LON 3350 8422 3328 8424 3317 8432 3316 8450
3331 8439 3345 8438
TIME...MOT...LOC 2001Z 270DEG 5KT 3342 8441 3328 8442
3320 8449Lightning, Fayette
- When
- August 6, 3:30 PM EST
- Where
- Fayette County, 0.92 mi NNE of Fayetteville
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.462, -84.443
The Fayette County Emergency Management Director reported that lightning struck a large pine tree next to an outbuilding on Honeysuckle Lane in Fayetteville which subsequently set the structure on fire. The building and its contents were consequently destroyed.
Heavy Rain, Fayette
- When
- August 6, 3:30 PM EST to 4:30 PM EST
- Where
- Fayette County, 0.7 mi NNE of Fayetteville
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.459, -84.443
The Fayette County Emergency Management Director reported that heavy rain near downtown Fayetteville caused localized brief flooding of yards and the crawl space of a home on Jefferson Avenue. A portion of Jefferson Avenue off South Jeff Davis Street had to be closed during the height of the event. WSR-88D rainfall data estimates that 2.5 to 3.0 inches of rain fell near downtown Fayetteville between 3:30 and 4:30 pm EDT. A CoCoRAHS observer reported 4.01 inches of rain just southeast of downtown Fayetteville.
Lightning, Jefferson
- When
- August 6, 6:41 PM EST
- Where
- Jefferson County, 1.42 mi NNE of Magnolia
- Property damage
- $500
- Reported by
- County Official
- Coordinates
- 33.118, -82.558
The Jefferson County 911 Center reported that lightning struck a tree at the intersection of Georgia Highway 88 and Moore Road in Stapletons Crossroads. The tree was set on fire.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, August 6 to 31, 201113 deaths · 345 injured · 7 events
- Hail and Damaging Winds in Missouri, August 6 to 8, 20111 death · $218,000 · 1 in hail · 34 events
- Hail and Damaging Winds in Iowa, August 6 to 7, 2011$728,000 · 1 in hail · 33 events
- Hail in Nebraska, August 6, 2011$1.3 million · 2 in hail · 5 events
- Heat in Missouri, August 6 to 7, 201110 injured · 22 events
- Flash Flood in North Dakota, August 6, 2011$1.0 million · 1 event
- Flash Flood in West Virginia, August 6 to 7, 2011$950,000 · 1 event
- Damaging Wind and Lightning Strike in Virginia, August 6, 2011$275,000 · 54 kt wind · 3 events
- Wildfire in Texas, August 6, 2011$300,000 · 1 event
- Tornado and Flash Flooding in North Carolina, August 6, 2011$150,000 · EF0 · 8 events
- Hail and Damaging Winds in Illinois, August 6 to 7, 2011$75,000 · 61 kt wind · 4 events
- Wildfire in California, August 6 to 7, 20114 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 340449, 340450, 340451.